Doctor insights on:
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
TUDCA: Tauroursodeoxycholic acid is an ambiphilic bile acid, the taurine conjugate of ursodeoxycholic acid . Humans have trace amounts of tudca. Bears contain large amounts of tudca in their bile; tudca has been used in ancient asian pharmacopoeias for its supposed beneficial effects. Udca is produced in several countries for the treatment of gallstones and liver cirrhosis. It is not approved by the fda. ...Read more
Mirtazapine-elevated liver enzymes. Does drug induced elevated liver enzymes mean permanent liver damage?
I have elevated liver enzyme ast(sgot)412 ALT (sgpt) 317 GGT 186 dilation of the common bile duct 1 CM no gallbladder?
Liver issue: Enzymes ast and alt are inside liver cells. When liver is injured by disease or medication, enzymes leak out, resulting in elevation. Can be due to many reasons, including medications like statins. An elevated GGT suggest biliary problems, but is not that specific. The normal common bile duct measures less than 0.8 cm, but after the gb is removed, can be 1cm. Complete history needed for this. ...Read moreSee 1 more doctor answer
Elevated lipase/amylase, no gallbladder, mrcp no infl of pancreas, liver lesion, not a drinker/smoker, only 32, was taking asacol (mesalamine) hd/colazal, opinion?
They may: It is not unusual for patients to have slight elevations in their liver enzymes with gall stones. This is probably caused by sub clinical inflammation in the gall bladder. Significant elevations are seen in acute cholecystitis and elevation of the bilirubin can be due due common duct stones with obstruction. ...Read more
I had fatty liver,lost weight second scan result (Liver normal size,shape,echotexture. No gallstone), is fatty liver gone? But bilirubin 47 ALT 134
Not sure.: without seeing all of the liver test results, it is difficult to comment on what may be happening. Obviously, with your ALT elevated, there is still something wrong. I would return to your gastroenterologist for further explanation and evaluation. Good luck. ...Read more
Taking Rabeprazole 20mg since 2010 for longstanding Gord/gastritis. Biopsy 2013 moderate PPI effect on acid secreting tubules. Intestinal metaplasia?
Long Use of a PPI: Proton Pump Inhibitors (PPIs) are increasing considered a risk issue in long-term use. While it is difficult to answer your question specifically without further information, consider that for GERD and Gastritis, non-drug interventions such as a wedge pillow and changes in your diet can be an alternative to long-term PPI usage and exposure to potential side effects. ...Read more
Bile reflux-acid reflux, being treated for acid reflux 40mg Pepcid (famotidine) and 40mg pantaprozole each 2/aday. But symtoms of bile reflux..Wrong meds?
Bile or acid reflux?: If you have acid reflux disease and are having symptoms despite high dose acid-reducers and acid-blockers, then either your reflux is more severe and other treatment options should be considered, or the reflux is not acid-related but possibly gall bladder/liver related. ...Read more
Fatty liver bad gallbladder: liver enzymes good protein 8.4 billibruin 20. What could it be? Possibilty of strep throat
Question vague: You need to be seen and evaluated by a doctor asap. A bilirubin of 20mg/dl suggests either obstruction to biliary flow, severe damage to the liver itself (as in hepatitis), breakdown of red blood cells or other conditions. It is unlikely that strep throat has anything to do with this. Go and see a doctor as quickly as you can. Good luck. ...Read more
No: It does notGet a more detailed answer ›
Using generic Aciphex (rabeprazole) for years, but now I read it can cause liver damage. Is there a generic, something else I could use without risk?
Not a problem: If you have been taking rabeprazole for years, it is not likely to cause liver problems now (these occur very rarely, usually within the first few weeks of treatment). it is a separate issue whether it's needed to continue this medication for long period of time - discuss with your doctor. ...Read more